MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE; HEART-VALVE, MECHANICAL
Model Number 21AGN-751
Medical Device Problem Codes Fracture (1260); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An event of leaflet fracture during valve rotation was reported.The device was returned to abbott for analysis.The investigation confirmed that both leaflets were noted to be dislodged, and orifice rim was fractured.Information from the field indicated that the aortic anulus was heavily calcified with small annulus.While rotation the physician faced difficulty to rotate and leaflet were dislodged into multiple pieces.Oversizing of the valve has the potential to ovalize the valve, which could lead to structural damage of the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the potential cause of the reported incident could be related to oversizing, given that the procedure was successfully completed with a smaller valve.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Per the instructions for use, "using the valve holder/rotator and the flexible valve holder handle model 905-hh, or the rigid valve holder handle model 905-rhh, rotate the valve in situ to the desired position.The valve should rotate freely.If resistance is noted, the valve holder/rotator may not be properly seated in the valve, the valve may not be in the fully closed position, or the valve may be oversized.If the valve does not rotate freely, do not force valve rotation.".
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 21mm sjm regent heart valve was chosen for a aortic valve replacement (avr) procedure.The aortic anulus was heavily calcified with small annulus and the physician implanted the valve.While rotation the physician faced difficulty to rotate and leaflet were dislodged into multiple pieces due to time constrain and went for smaller size and complete the procedure.All the pieces were recovered from the patient.A new 19mm valve was successfully implanted while the patient was still on bypass.There was no delay in the procedure.The patient was reported discharged.
 
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description

Brand Name
REGENT HEART VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23687707
Report Number2135147-2025-07051
Device Sequence Number5904952
Product Code LWQ
UDI-Device Identifier05415067044297
UDI-Public(01)05415067044297(17)300820
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number21AGN-751
Device Catalogue Number21AGN-751
Device Lot NumberC00032386
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer01/26/2026
Initial Report FDA Received Date12/01/2025
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale